• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Let's do this - getting off seroquel and lexapro

C

Chairman Ma

New member
Joined
Sep 9, 2016
Messages
2
I was diagnosed bi-polar. I'm not
At the time I was happy for anything
I've been on seroquel and lexapro for years (maybe 10)
I want my life back.

I decided to cold turkey
stupid stupid idea
The withdrawal is hideous

I've made an appointment with my GP to make a taper schedule. I go next Wednesday

As of today, my dosage is seroquel xr 200mg
lexapro 40mg

My first question is which is easiest to get off, seroquel xr or instant release and how do you transition from one to the other?
thanks

p.s. I hope it's OK to document my progress.
 
S

sillybilly41

Guest
I've only been on xr and so I can't compare. I ended up psychotic after coming off it, for the first time ever. But I jumped from 200mg to 0 so that can't have helped. I went from 800mg to 600mg, then a month later 400mg, then another month 200mg, then a month later to 0. But I would probably go to 100mg if I had to do it again and then 50, 25, to 0. I'm on aripiprazole now and am going down to 1mg. I've been on 2.5 for 2 months. I might do 1mg for 2 months before I stop taking it. You should try other therapies to compensate, complementary ones are a good idea, although I've never done it in the past but have been advised to do so by a friend. Obviously the NHS don't support this but I think it will be useful. You have to pay, though. It can be a lot of money so put some away for it.
 
A

Alexandra

Guest
I am coming off seroquel. I was misdiagnosed Bipolar as a fourteen year old.I am now twenty five and have Asperger syndrome quite severely that mimicked Bipolar.I also admitted under constant interrogation that i heard abusive voices and saw demons.I never did. I used to be on two 150mg mg tablets in the morning but now i am only on 50mg. I feel sooo much better mentally and also physically. I still am on 150mg at night (i was on 200mg but that was reduced a while ago).Overall i am only now on two hundred. I would never taper cold turkey.I am doing it with the assistance of my GP who is very experienced.Good luck.
 
I

Ideservejustice

Well-known member
Joined
May 22, 2016
Messages
86
you come off very slowly. cut the tablet up very slowly gradually reduce over a long period. cold turkey causes damage. doctors have no information on this because they never planned to take you off them. there is a long history of hooking patients on drugs. Its honestly going to take supersticians like praying at this stage because somebody has played god with your body and nobody knows what the outcome is....

there are probably guides on the internet but periods of 2 or 3 weeks at every stage of minor reduced dose might be possible. I swear there are written guidelines about cutting down slowly after one drug then once off it completely wait a long time period before starting another one but of course this has never happened because people are reckless with precious life when it comes down to business
 
Top